MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J774D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: could you please confirm the number of devices that presented suture breakage during the procedure (inguinal hernia repair) being reported? suture breakage occurred 5 times.Could you please confirm the number of devices that presented needle detachment from suture during the procedure (inguinal hernia repair) being reported? 2 needle-sutures.How was the procedure completed? no further information is available.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an inguinal hernia repair surgery on (b)(6) 2021 and suture was used.During the surgery, two sutures got detached from the needle easily during use, and during ligation, suture breakage occurred five times.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 05/14/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon inc for evaluation.Visual analysis of the returned samples determined that a sealed box (12ea) and seven unopened samples of product code j774d were received for evaluation.Visual inspection of thirteen unopened samples, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.The device performed without any defect noted and the actual complaint sample was not returned for analysis.H6 component code: g07002 - device sample from same lot.Events reported via: 2210968-2021-03024, 2210968-2021-03025, 2210968-2021-03026, 2210968-2021-03027, 2210968-2021-03028,2210968-2021-03030,.

Brand Name
VCL CT BRD VIO 8X18IN 3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11615250
Report Number2210968-2021-03029
Device Sequence Number11686758
Product Code GAM
UDI-Device Identifier10705031042919
UDI-Public10705031042919
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberJ774D
Device Catalogue NumberJ774D
Device Lot NumberQMMLHQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1